×

Fixed points and stability of an additive functional equation of \(n\)-Apollonius type in \(C^{\ast}\)-algebras. (English) Zbl 1159.47032

This article deals with Ulam’s stability property for the following additive functional equation of \(n\)-Appolonius type:
\[ \sum_{i=1}^n f(z - z_i) + \frac1n \sum_{1 \leq i < j \leq n} f(x_i + x_j) - n f\bigg(z - \frac1{n^2} \sum_{i=1}^n x_i\bigg) = 0,\eqno(1) \] where the unknown function \(f(\cdot)\) is a map between two \(C^*\)-algebras \(A\) and \(B\). In other words, the following solvability problem is studied: if \(f(\cdot)\) is a solution of the inhomogeneous equation
\[ \sum_{i=1}^n f(z - z_i) + \frac1n \sum_{1 \leq i < j \leq n} f(x_i + x_j) - n f\bigg(z - \frac1{n^2} \sum_{i=1}^n x_i\bigg) = \phi(z,x_1,\dots,x_n)\eqno(2) \]
with a “small” (in a suitable sense) \(\phi(z,x_1,\dots,x_n)\), then (2) has a solution \(f(\cdot)\) that is close to an exact solution for (1). Two cases are considered: when \(f(\cdot)\) is closed to a homomorphism between \(A\) and \(B\) (i.e., the difference \(f(xy) - f(x)f(y)\) is small) and, in the case \(B = A\), when \(f(\cdot)\) is closed to an generalized derivation (i.e., \(f(xyz) - f(xy)z + xf(y)z - xf(yz)\) is small); in both cases, it is assumed that \(f(x^*) - f(x)^*\) is small. The main tool for the construction of the corresponding solutions is the Banach–Cacciopoli fixed point principle. The question of the existence of solutions to (1) that are homomorphisms or generalized derivations is not discussed, although it is proved that the solutions to (1) are additive.

MSC:

47H10 Fixed-point theorems
46H99 Topological algebras, normed rings and algebras, Banach algebras
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] S. M. Ulam, A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, no. 8, Interscience Publishers, New York, NY, USA, 1960. · Zbl 0086.24101
[2] D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222-224, 1941. · Zbl 0061.26403
[3] T. Aoki, “On the stability of the linear transformation in Banach spaces,” Journal of the Mathematical Society of Japan, vol. 2, pp. 64-66, 1950. · Zbl 0040.35501
[4] Th. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297-300, 1978. · Zbl 0398.47040
[5] P. G\uavru\cta, “A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings,” Journal of Mathematical Analysis and Applications, vol. 184, no. 3, pp. 431-436, 1994. · Zbl 0818.46043
[6] L. Maligranda, “A result of Tosio Aoki about a generalization of Hyers-Ulam stability of additive functions-a question of priority,” Aequationes Mathematicae, vol. 75, no. 3, pp. 289-296, 2008. · Zbl 1158.39019
[7] D. G. Bourgin, “Classes of transformations and bordering transformations,” Bulletin of the American Mathematical Society, vol. 57, pp. 223-237, 1951. · Zbl 0043.32902
[8] L. C\uadariu and V. Radu, “On the stability of the Cauchy functional equation: a fixed point approach,” Grazer Mathematische Berichte, vol. 346, pp. 43-52, 2004. · Zbl 1060.39028
[9] H.-M. Kim and J. M. Rassias, “Generalization of Ulam stability problem for Euler-Lagrange quadratic mappings,” Journal of Mathematical Analysis and Applications, vol. 336, no. 1, pp. 277-296, 2007. · Zbl 1125.39025
[10] Y.-S. Lee and S.-Y. Chung, “Stability of an Euler-Lagrange-Rassias equation in the spaces of generalized functions,” Applied Mathematics Letters, vol. 21, no. 7, pp. 694-700, 2008. · Zbl 1152.39318
[11] P. Nakmahachalasint, “On the generalized Ulam-Gavruta-Rassias stability of mixed-type linear and Euler-Lagrange-Rassias functional equations,” International Journal of Mathematics and Mathematical Sciences, vol. 2007, Article ID 63239, 10 pages, 2007. · Zbl 1148.39026
[12] C.-G. Park, “On the stability of the linear mapping in Banach modules,” Journal of Mathematical Analysis and Applications, vol. 275, no. 2, pp. 711-720, 2002. · Zbl 1021.46037
[13] C.-G. Park, “On an approximate automorphism on a C\ast -algebra,” Proceedings of the American Mathematical Society, vol. 132, no. 6, pp. 1739-1745, 2004. · Zbl 1055.47032
[14] C.-G. Park, “Homomorphisms between Poisson JC\ast -algebras,” Bulletin of the Brazilian Mathematical Society, vol. 36, no. 1, pp. 79-97, 2005. · Zbl 1091.39007
[15] C. Park, “Fixed points and Hyers-Ulam-Rassias stability of Cauchy-Jensen functional equations in Banach algebras,” Fixed Point Theory and Applications, vol. 2007, Article ID 50175, 15 pages, 2007. · Zbl 1167.39018
[16] C.-G. Park, “Stability of an Euler-Lagrange-Rassias type additive mapping,” International Journal of Applied Mathematics & Statistics, vol. 7, pp. 101-111, 2007.
[17] C. Park, “Generalized Hyers-Ulam stability of quadratic functional equations: a fixed point approach,” Fixed Point Theory and Applications, vol. 2008, Article ID 493751, 9 pages, 2008. · Zbl 1146.39048
[18] A. Pietrzyk, “Stability of the Euler-Lagrange-Rassias functional equation,” Demonstratio Mathematica, vol. 39, no. 3, pp. 523-530, 2006. · Zbl 1113.39034
[19] J. M. Rassias and M. J. Rassias, “Refined Ulam stability for Euler-Lagrange type mappings in Hilbert spaces,” International Journal of Applied Mathematics & Statistics, vol. 7, pp. 126-132, 2007.
[20] Th. M. Rassias, “The problem of S. M. Ulam for approximately multiplicative mappings,” Journal of Mathematical Analysis and Applications, vol. 246, no. 2, pp. 352-378, 2000. · Zbl 0958.46022
[21] Th. M. Rassias, “On the stability of functional equations in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 251, no. 1, pp. 264-284, 2000. · Zbl 0964.39026
[22] J. M. Rassias, “On approximation of approximately linear mappings by linear mappings,” Bulletin des Sciences Mathématiques, vol. 108, no. 4, pp. 445-446, 1984. · Zbl 0599.47106
[23] J. M. Rassias, “On approximation of approximately linear mappings by linear mappings,” Journal of Functional Analysis, vol. 46, no. 1, pp. 126-130, 1982. · Zbl 0482.47033
[24] J. M. Rassias, “Solution of a problem of Ulam,” Journal of Approximation Theory, vol. 57, no. 3, pp. 268-273, 1989. · Zbl 0672.41027
[25] L. C\uadariu and V. Radu, “Fixed points and the stability of Jensen’s functional equation,” Journal of Inequalities in Pure and Applied Mathematics, vol. 4, no. 1, article 4, 7 pages, 2003. · Zbl 1043.39010
[26] L. C\uadariu and V. Radu, “Fixed points and the stability of quadratic functional equations,” Analele Universit\ua\ctii de Vest din Timi\csoara, vol. 41, no. 1, pp. 25-48, 2003. · Zbl 1103.39304
[27] S.-M. Jung and J. M. Rassias, “A fixed point approach to the stability of a functional equation of the spiral of Theodorus,” Fixed Point Theory and Applications. In press. · Zbl 1149.39023
[28] V. Radu, “The fixed point alternative and the stability of functional equations,” Fixed Point Theory, vol. 4, no. 1, pp. 91-96, 2003. · Zbl 1051.39031
[29] J. M. Rassias, “Alternative contraction principle and Ulam stability problem,” Mathematical Sciences Research Journal, vol. 9, no. 7, pp. 190-199, 2005.
[30] J. M. Rassias, “Alternative contraction principle and alternative Jensen and Jensen type mappings,” International Journal of Applied Mathematics & Statistics, vol. 4, pp. 1-10, 2006.
[31] F. Skof, “Local properties and approximation of operators,” Rendiconti del Seminario Matematico e Fisico di Milano, vol. 53, pp. 113-129, 1983. · Zbl 0599.39007
[32] S. Czerwik, “The stability of the quadratic functional equation,” in Stability of Mappings of Hyers-Ulam Type, Th. M. Rassias and J. Tabor, Eds., Hadronic Press Collection of Original Articles, pp. 81-91, Hadronic Press, Palm Harbor, Fla, USA, 1994. · Zbl 0844.39008
[33] C. Borelli and G. L. Forti, “On a general Hyers-Ulam stability result,” International Journal of Mathematics and Mathematical Sciences, vol. 18, no. 2, pp. 229-236, 1995. · Zbl 0826.39009
[34] K.-W. Jun and Y.-H. Lee, “On the Hyers-Ulam-Rassias stability of a Pexiderized quadratic inequality,” Mathematical Inequalities & Applications, vol. 4, no. 1, pp. 93-118, 2001. · Zbl 0976.39031
[35] G. H. Kim, “On the stability of the quadratic mapping in normed spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 25, no. 4, pp. 217-229, 2001. · Zbl 0986.39015
[36] C.-G. Park and Th. M. Rassias, “Hyers-Ulam stability of a generalized Apollonius type quadratic mapping,” Journal of Mathematical Analysis and Applications, vol. 322, no. 1, pp. 371-381, 2006. · Zbl 1101.39020
[37] J. Aczél and J. Dhombres, Functional Equations in Several Variables, vol. 31 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1989. · Zbl 0685.39006
[38] A. Najati, “Hyers-Ulam stability of an n-Apollonius type quadratic mapping,” Bulletin of the Belgian Mathematical Society. Simon Stevin, vol. 14, no. 4, pp. 755-774, 2007. · Zbl 1148.39025
[39] C. Park and Th. M. Rassias, “Homomorphisms in C\ast -ternary algebras and JB\ast -triples,” Journal of Mathematical Analysis and Applications, vol. 337, no. 1, pp. 13-20, 2008. · Zbl 1127.39052
[40] C. Park, “Hyers-Ulam-Rassias stability of a generalized Apollonius-Jensen type additive mapping and isomorphisms between C\ast -algebras,” Mathematische Nachrichten, vol. 281, no. 3, pp. 402-411, 2008. · Zbl 1142.39023
[41] J. B. Diaz and B. Margolis, “A fixed point theorem of the alternative, for contractions on a generalized complete metric space,” Bulletin of the American Mathematical Society, vol. 74, pp. 305-309, 1968. · Zbl 0157.29904
[42] P. Ara and M. Mathieu, Local Multipliers of C\ast -Algebras, Springer Monographs in Mathematics, Springer, London, UK, 2003. · Zbl 1015.46001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.